March  2015, 14(2): 517-525. doi: 10.3934/cpaa.2015.14.517

A note on the Monge-Kantorovich problem in the plane

1. 

Department of Applied Mathematics, The Hong Kong Polytechnic University, Kowloon, Hong Kong, China

2. 

Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Beijing, China

Received  March 2014 Revised  September 2014 Published  December 2014

The Monge-Kantorovich mass-transportation problem has been shown to be fundamental for various basic problems in analysis and geometry in recent years. Shen and Zheng propose a probability method to transform the celebrated Monge-Kantorovich problem in a bounded region of the Euclidean plane into a Dirichlet boundary problem associated to a nonlinear elliptic equation. Their results are original and sound, however, their arguments leading to the main results are skipped and difficult to follow. In the present paper, we adopt a different approach and give a short and easy-followed detailed proof for their main results.
Citation: Zuo Quan Xu, Jia-An Yan. A note on the Monge-Kantorovich problem in the plane. Communications on Pure and Applied Analysis, 2015, 14 (2) : 517-525. doi: 10.3934/cpaa.2015.14.517
References:
[1]

L. Kantorovich, On the translocation of masses, C. R. (Doklady) Acad. Sci. URSS (N. S.), 37 (1942), 199-201.

[2]

G. Monge, Mémoire sur la théorie des déblais et des remblais, Histoire de l'Académie Royale des Sciences de Paris, avec les Mémoires de Mathématique et de Physique pour la même année, (1781), 666-704.

[3]

S. T. Rachev and L. Rüschendorf, Mass Transportation Problems, Volume I: Theory (Probability and its Applications), Springer-Verlag, 1998.

[4]

S. T. Rachev and L. Rüschendorf, Mass Transportation Problems, Volume II: Applications (Probability and its Applications), Springer-Verlag, 1998.

[5]

Y. F. Shen and W. A. Zheng, On Monge-Kantorovich problem in the plane, C. R. Acad. Sci. Paris, Ser. I, 348 (2010), 267-271. doi: 10.1016/j.crma.2009.11.022.

show all references

References:
[1]

L. Kantorovich, On the translocation of masses, C. R. (Doklady) Acad. Sci. URSS (N. S.), 37 (1942), 199-201.

[2]

G. Monge, Mémoire sur la théorie des déblais et des remblais, Histoire de l'Académie Royale des Sciences de Paris, avec les Mémoires de Mathématique et de Physique pour la même année, (1781), 666-704.

[3]

S. T. Rachev and L. Rüschendorf, Mass Transportation Problems, Volume I: Theory (Probability and its Applications), Springer-Verlag, 1998.

[4]

S. T. Rachev and L. Rüschendorf, Mass Transportation Problems, Volume II: Applications (Probability and its Applications), Springer-Verlag, 1998.

[5]

Y. F. Shen and W. A. Zheng, On Monge-Kantorovich problem in the plane, C. R. Acad. Sci. Paris, Ser. I, 348 (2010), 267-271. doi: 10.1016/j.crma.2009.11.022.

[1]

Abbas Moameni. Invariance properties of the Monge-Kantorovich mass transport problem. Discrete and Continuous Dynamical Systems, 2016, 36 (5) : 2653-2671. doi: 10.3934/dcds.2016.36.2653

[2]

Yupeng Li, Wuchen Li, Guo Cao. Image segmentation via $ L_1 $ Monge-Kantorovich problem. Inverse Problems and Imaging, 2019, 13 (4) : 805-826. doi: 10.3934/ipi.2019037

[3]

Giuseppe Buttazzo, Eugene Stepanov. Transport density in Monge-Kantorovich problems with Dirichlet conditions. Discrete and Continuous Dynamical Systems, 2005, 12 (4) : 607-628. doi: 10.3934/dcds.2005.12.607

[4]

Jesus Garcia Azorero, Juan J. Manfredi, I. Peral, Julio D. Rossi. Limits for Monge-Kantorovich mass transport problems. Communications on Pure and Applied Analysis, 2008, 7 (4) : 853-865. doi: 10.3934/cpaa.2008.7.853

[5]

V. V. Motreanu. Uniqueness results for a Dirichlet problem with variable exponent. Communications on Pure and Applied Analysis, 2010, 9 (5) : 1399-1410. doi: 10.3934/cpaa.2010.9.1399

[6]

Sunghan Kim, Ki-Ahm Lee, Henrik Shahgholian. Homogenization of the boundary value for the Dirichlet problem. Discrete and Continuous Dynamical Systems, 2019, 39 (12) : 6843-6864. doi: 10.3934/dcds.2019234

[7]

Nassif Ghoussoub, Bernard Maurey. Remarks on multi-marginal symmetric Monge-Kantorovich problems. Discrete and Continuous Dynamical Systems, 2014, 34 (4) : 1465-1480. doi: 10.3934/dcds.2014.34.1465

[8]

Ioan Bucataru, Matias F. Dahl. Semi-basic 1-forms and Helmholtz conditions for the inverse problem of the calculus of variations. Journal of Geometric Mechanics, 2009, 1 (2) : 159-180. doi: 10.3934/jgm.2009.1.159

[9]

Gisella Croce, Nikos Katzourakis, Giovanni Pisante. $\mathcal{D}$-solutions to the system of vectorial Calculus of Variations in $L^∞$ via the singular value problem. Discrete and Continuous Dynamical Systems, 2017, 37 (12) : 6165-6181. doi: 10.3934/dcds.2017266

[10]

Ivar Ekeland. From Frank Ramsey to René Thom: A classical problem in the calculus of variations leading to an implicit differential equation. Discrete and Continuous Dynamical Systems, 2010, 28 (3) : 1101-1119. doi: 10.3934/dcds.2010.28.1101

[11]

V. V. Motreanu. Multiplicity of solutions for variable exponent Dirichlet problem with concave term. Discrete and Continuous Dynamical Systems - S, 2012, 5 (4) : 845-855. doi: 10.3934/dcdss.2012.5.845

[12]

G.S. Liu, J.Z. Zhang. Decision making of transportation plan, a bilevel transportation problem approach. Journal of Industrial and Management Optimization, 2005, 1 (3) : 305-314. doi: 10.3934/jimo.2005.1.305

[13]

Bo Li, Yadong Shu. The skewness for uncertain random variable and application to portfolio selection problem. Journal of Industrial and Management Optimization, 2022, 18 (1) : 457-467. doi: 10.3934/jimo.2020163

[14]

Piotr Kowalski. The existence of a solution for Dirichlet boundary value problem for a Duffing type differential inclusion. Discrete and Continuous Dynamical Systems - B, 2014, 19 (8) : 2569-2580. doi: 10.3934/dcdsb.2014.19.2569

[15]

Dorina Mitrea, Marius Mitrea, Sylvie Monniaux. The Poisson problem for the exterior derivative operator with Dirichlet boundary condition in nonsmooth domains. Communications on Pure and Applied Analysis, 2008, 7 (6) : 1295-1333. doi: 10.3934/cpaa.2008.7.1295

[16]

Agnid Banerjee, Nicola Garofalo. On the Dirichlet boundary value problem for the normalized $p$-laplacian evolution. Communications on Pure and Applied Analysis, 2015, 14 (1) : 1-21. doi: 10.3934/cpaa.2015.14.1

[17]

Sergei A. Avdonin, Boris P. Belinskiy. On the basis properties of the functions arising in the boundary control problem of a string with a variable tension. Conference Publications, 2005, 2005 (Special) : 40-49. doi: 10.3934/proc.2005.2005.40

[18]

Li Yin, Jinghua Yao, Qihu Zhang, Chunshan Zhao. Multiple solutions with constant sign of a Dirichlet problem for a class of elliptic systems with variable exponent growth. Discrete and Continuous Dynamical Systems, 2017, 37 (4) : 2207-2226. doi: 10.3934/dcds.2017095

[19]

Shouchuan Hu, Haiyan Wang. Convex solutions of boundary value problem arising from Monge-Ampère equations. Discrete and Continuous Dynamical Systems, 2006, 16 (3) : 705-720. doi: 10.3934/dcds.2006.16.705

[20]

Felix Sadyrbaev. Nonlinear boundary value problems of the calculus of variations. Conference Publications, 2003, 2003 (Special) : 760-770. doi: 10.3934/proc.2003.2003.760

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (106)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]